Jump to content

Patty


Patty

Recommended Posts

New to the forum was on celexa 4 years after having late stage Cancer and many surg. Ect . This year I finally felt good enough to discontinue the antidepressant . I followed my doctors instructions an very gradually came off . It was within the first week after discontinuation the headaches that I had wanted gone returned . I thought at first maybe it was the flu coming on or stomach illness , as I had nausea and ached all over . I felt weak and extremely tired . Well this feeling has continued for the past several months  . I try to stay positive but the snack in the evening now makes me feel sick at night . I sleep more than 10 hours most days . I've made an appt to talk with my doctor about this. My quality of life is disappearing and I feel like I did during the chemo treatments. I really don't want to go back on any antidepressant . But I haven't heard of anything out there to help . If anyone has please tell me . 

Link to comment
  • Moderator Emeritus

Hi Patty, 

 

Welcome to SA. I’m really sorry you have cancer, that must be very hard for you to deal with.

 

As regards tapering off antidepressants, it is advisable not to taper any more than 10% a month. If you went too quickly, even though you thought it was slow, you are probably going through withdrawals.

 

How long were you on Celexa?

 

How did you taper it? What date did you come off it, and what dose were you on when you came off it?

 

The only thing that might help if you tapered too quickly would be a small reinstatement, but it works best within the first three months. It doesn’t always work, sometimes it can make things worse, but we have found it has helped heaps of people. I tapered too quickly once and had such severe akathisia, so I updosed within a week and my withdrawals went back to baseline. It worked really well for me. 

 

If you do decide to reinstate, and only you can make that decision, it’s recommended to start of with a tiny amount, even as small as 0.5mg. 

 

Please answer the above questions so we can help you further if you decide to reinstate.

 

Are you on any other medications or supplements? Many supplements can actually ramp up the withdrawals too. The only two recommended here are fish oil and magnesium, but some people find they can’t tolerate them either. A lot have found benefit in them though. You just start with one at a small dose n work your way up, and then try the other one.

 

Please keep us updated, sending hugs🤗

Been on APs, benzos, ADs and opiates, all for chronic pain. Had severe Akathisia in the past that made me suicidal. Still on Seroquel. 2019:➡️ March 10=7.25mg ✔️April 17=7.0✔️June 5th=6.75✔️ July 14th=6.50✔️Aug 28=6.25✔️Oct10=6.20 ✔️ Oct21=6.0✔️Dec16=5.80 ✔️  2020➡️Jan 21=5.60✔️April 2=5.40✔️May 29=5.20✔️Aug14= 5.0 ✔️Sep 29=4.80✔️2021➡️ Jan 31=4.60 mg✔️April 24=4.40mg✔️Jul17=4.30mg ✔️Aug 28=4.20✔️ Oct 11=4.15✔️Nov 1=4.10✔️ Nov 21= 4.05✔️ Dec 13= 4mg✔️  2022➡️Jan 8= 3.95 Jan 31=3.90✔️March 2=3.85✔️ April 4= 3.80✔️June 16=3.75✔️THIS IS NOT MEDICAL ADVICE, consult a doctor.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy